Dropped down to 5mg of prednisolone two days ago and I feel like I ve been hit...

%d comments
  • If I'm gonna get a cold- it's near the end of a Pred burst taper, down around 10's and 5's. Could be both; dibs on the cold/flu though being the more miserable of the two.

  • Thank you, I would love an unconcious button, wake me up when it's all over lol. Seeing halo's around things too, hoping like bejebus my retinitis not returning. Thanks for response.

  • Oh the halos...yuck, yuck, my friend. I always said that I would never take the steps that Michael Jackson's personal physician took with administering the propofol for sleep- but I can totally see wanting to just sleep, deep and hard. I get it. ☹️

  • If your glands are up, you're fighting a bug! You could also be withdrawing though, double whammy :( I find it so hard to get my dose down and have to do it 1mg at a time, and push through 3 wks of aching joints, headaches and fatigue. I feel for you! I hope you're better soon

  • Thanks Susan, may I ask how long you were on it? Not sure if I qualify for withdrawals, I've been taking it for 8 weeks, starting dose 50mg for two weeks, 37.5 for one 15 for One, then 10mg for a week, then 5 for a week, I stopped for three days and everything went haywire so I went back to 10mg. A week later occular immunologist wants me to drop to 5 then stop as my eyes look resolved. I feel like it's coming back when I stop.

  • I've been on pred for 7 years, between 13 and 38mg, currently on 18mg. But 8 weeks is enough for your body to withdraw (I think 3wks or more can do it). Im a GP myself and have done loads of research about pred withdrawal and still can't really work it out!! I understand our bodies get used to it, like a constant energy boost, so we feel underpowered when the dose drops, but it's more than just fatigue. My joints get stiff and sore, my bowel inflamed, my mood low, headaches, then 3 weeks later I'm fine. It's always worse after 3pm when the pred wears off too.

    (I did find something that helps though - I split my pred dose so I take 13mg at 7am, then 5mg at midday. That stops my afternoon slump.)

    I guess your puzzle is whether you're withdrawing, or whether your disease is still active so your symptoms flare without the pred! I can tell because my flares give me ulcers and a rash, my withdrawal doesn't. I hope all that helps!

  • It really does thanks, I think my telling thing will be if my retinitis flares as that is what started all this.. Well actually I have had inflamed colon for nearly two years off and on, with no real explication so I'm wondering if it's been auto immune all along. Thanks so much for all the info, I feel less scared ☺️

  • Do you think if I split the 5mg tab in half and take half in morn and half in arvo it may help? I've only four days left and I'm a bit scared what no pred at all will feel like if this is reduced dose!

  • I had to go down 1mg at a time to prevent this from happening.

  • Hmmmmm, that's hard when it's a 5mg tablet, think I'm going to have to ring them tomorrow as my eye has just started aching so badly.

  • They can order 1mg tablets.

  • Yes you could split the 5mg. Your body releases steroids all day, less at night, so to take it in two doses is closer to normal, rather than a peak then drop. I don't know how fiddly they are to split though!

    You could also take half a tab for the last two days to ease down a bit more gently

  • Thank you